Reposting...High BP T3

I am reposting due to no replies...my BP has been high since yesterday. I got scared and called 911.

My pulse was 115 resting and 138/95.

I split 5mcg in half the night before going to sleep with no heart palps. I woke up yesterday morning and took the same dose. Soon after my I had some hard palps. I waited for a few hours for it to go away like it should but 5 hrs later still high! Pulse 110 and bp 140/97. I panicked and called 911.

Today upon waking I took no thyroid meds. I have no palps but still high pressure and rate. BP 137/98 and pulse 101. Please help. I should stop t3 now. I'm freaking out!

It is now evening time and my pulse is 106 BP 140/94. How long will it take for T3 to leave the system? Again I decided not to take any meds today, Levo or T3. Can someone please provide clarification? Thank You.

Sent from Yahoo Mail on Android

17 Replies
oldestnewest

Your blood pressure and pulse numbers look good compared to my 46 yr old son's for the past 20 years. BP is a meandering mystery. We have tried everything to get it down. Currently he is megadosing certain vitamins, no salt, mostly veggies, bovine thyroid, no milk/meat/just fish, garlic, alkalyzing, you name it. Our Herculean efforts keep it from being even higher which occurs when he drifts off the strict routines. "Normal" pulse is 63 to 99. My son once in a while gets a smidge below 99, but sometimes is in the 120's. My own is the opposite with a 35 to 45 pulse. My BP is close to the normal upper limit. If I power-walk my pulse can get up in the 50"s. We eat the same, live together, etc. We will find the answer to hypertension control and will get back to you in maybe a decade. I am aware that you fear you are overdosing on T4/T3, but there can be other factors, in particular dietary, past illness, metabolism, etc that will be nearly impossible to overcome. We are giving our latest dietary effort 6 months for a turnaround and already see some progress.

I usually have been able to mantain a good BP and pulse over the years inspite of all thyroid issues. I eat healthy and also are a sudden plethora of supplements. I did have a stroke after giving birth never had high BP (Eclampsia). I guess the high BP and pulse caused panic. 🙁

Best wishes to you and your family.

You say you are re-posting due to no replies ! Sorry but you have had loads of excellent advice on your other posts and threads recently .... Have another read especially about Ferritin.

Hope you feel better soon.

I've read every post and took notation of the info. I'm currently working on iron and all other deficiencies. Looks like will need to stop t3 for now. Hard sudden palpitations just frightened me. Didn't think that would last for the entire day.

Some posts may escape notice or members don't have an answer to the question so occasionally no responses. Everyone on here are volunteers and cannot be on a 24 hour shift.

I have checked all previous posts - and there are plenty of responses in all of them. Perhaps the poster is confusing us with another forum - just a thought :-)

No I simply thought it was missed that's all.

I understand. Thanks for clarifying. I just thought it was missed.

Just had a look at replies on your previous post and excellent advice from Clutter. But your next comment to me sounds as though you haven't read it or not taking it in. So please read it again carefully and digest the advice she is giving you.

Also T3 doesn't stay in your body long so taking some days and not others isn't helping you. It's putting your thyroid under strain, patience and consistency are things to always think about. Then with chopping and changing you then worry about the feeling you get and that makes things even worse. By taking meds we are putting back into our body what it is short of which could be T4 and T3 and/or vitamins and minerals but we need to learn to listen what our body is telling us. Usually taking T3 whether it be adding to Levo or taking NDT has to be done slowly as we can react as you have done but it needs consistency and it should settle in a few days. It you keep stopping and staring again you aren't going to get to the more settled stage. Then keep that for a time before adjusting things better if need be.

I appreciate you want instant wellness but it doesn't work like that, lots of boxes need to be ticked but it can't be rushed.

Read and digest Clutters very helpful previous reply the other day and take it slowly so you know exactly what is working for you and what isn't and then ask for more help if you are stuck. We are all different and can share our experiences but you are the only person who can find out what works for you and it's not always an easy fix.

Been on Levo all of my life since a child. I'm being impatient I know. I'm new to T3, and was looking for assurance and support. Racing heart and high pulse is frightening to those who haven't experienced it. I'm new here, and was just looking for support. I wasn't looking for these type of responses. Just support from people like myself who actually go through this. I will look for another forum which is more sensitive to thyroid sufferers. Hope this wasn't dry. God Bless.

I am sorry you feel hurt but the forum is here to help people. so please don't be offended. The only way we can go forward is to read, learn and ask questions.

Also if people are from places other than the UK, time differences have to be taken into account.

When on T3 for the first time we take our pulse/temp several times a day before beginning. Then we also continue this for a few weeks when we've started and if pulse or temp go much higher, you drop to previous dose and hold for about two weeks taking note of symptoms. We also increase by 1/4 tablet about every two weeks until symptoms resolve.

I think that if you are/were so worried with your symptoms from the T3 and felt the need for an immediate response then perhaps a call to your Doctors office who prescribed the medication would be appropriate. None of the posters on here are medically trained and give up their time voluntarily to help people but have their own lives to lead. Having said that this is the most supportive and knowledgeable Thyroid group I have used and these people who have responded on all the posts have helped me and many others on here to improve our health dramatically. Sadly Thyroid issues cannot be fixed quickly - it took me several months to improve vitamins and iron/ferritin levels and to get on the right medication. These deficiencies were not created overnight so didn't get fixed overnight.

I hope you get your answers from your Dr and I hope your health improves

May I suggest people with high BP try beetroot? My partner now takes it every day in a smoothie and it keeps her blood pressure in the normal range whereas she was about to be given medication by her GP. We test and retest 30/60 minutes after taking it - it's worth a try.

You need medical advice to ensure that you're not developing or already have something like atrial fibrillation. When your pulse rate and blood pressure are high, is the pulse steady or is it irregular? If the latter, then it could be that you're getting episodes of atrial fibrillation (AF) and that definitely needs medical attention because AF increases the risk of suffering a stroke. I'm talking from experience as my wife had something very similar to you after taking T3 for about 12 months and ended up being diagnosed with paroxysmal atrial fibrillation. She eventually had 2 ablations which hopefully have fixed the AF. Nowadays, she takes a beta blocker plus one of the new anti-coagulant drugs (Apixaban) for her heart condition. She has continued to take T3 throughout (30 to 40mcg daily). While thyroid medication has been linked to atrial fibrillation, her medical advisers have made the point that her AF was not necessarily due to taking T3 and none have advised discontinuing it. Age is also a factor. Moreover, amlodipine (which she's been taking long term for high blood pressure) can also be a contributory factor. Hopefully you'll get things clarified soon.

I'm sorry you do t think the replies are helpful but many have us have felt what you are feeling so I think , well I certainly did want to give you some facts quickly so you could act on them soon and hopefully start to feel better. It is though very much trial and error as a lot of factors come into the whole experience so no easy answer but I hope many helpful suggestions.

You are thinking to cut down T3 but I don't see your lab tests- can you post them, and your thyroid tests. Also, low Mag and K can contribute to palpitations. BP in 140s is not an emergency situation. BP and pulse vary and much depend on the emotional and physical condition at the time they are checked.

Found your results on a previous post. Pls see my reply there

You may also like...